Virginia, 2005

Damaging Winds in Virginia, July 25, 2005

July 25, 2005 · NWS AKQ · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 25, 3:03 PM EST, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 25, 3:03 PM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT MON JUL 25 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
ISOLATED TSTM OVER FAUQUIER COUNTY HEADING S WARRANTS SLGT CHC
POPS ACRS NRN TIER THIS EVENING.

85H-5H RIDGE SLOWLY BUILDS ESE FROM THE TN RVR VALLEY THIS
EVENING...TO NRN GA TUE AFTN TO THE SE CSTL PLAIN BY WED AFTN. AS
IT DOES SO FLOW ALOFT WILL GO FROM NW TO WNW THIS EVENING (HENCE
PATH OF CONVECTION TO S-SE)...TO WNW TO W TUE...THEN WSW TO W WED.
THIS FLOW WILL CONTINUE TO PUMP IN WARM HUMID AIR INTO REGION (22-
25C 850 TMPS...1050-1060 LOW LVL THKNS) THRU WED. TUE SHOULD BE
HOTTEST DAY W/ WINDS GENLY PERPINDICULAR TO ORIENTATION OF
APPALACHIANS (MAXIMIZING DOWNSLOPE)...W/ WEDNESDAY NOT QUITE AS
WARM DUE TO NOT QUITE AS IDEAL DOWNSLOPE AND A SLIGHT LOWERING OF
HIEGHTS AHEAD OF UPCOMING TROF (THOUGH NOT AS AGRESSIVE AS NAM
SUGGESTS (ENSEMBLE MEAN IS EVEN SLOWER W/ FEATURE THAN GFS...SO
NAM SEEMS TO BE AN OUTLIER). BOTTOM LINE EXPECT TEMPS MAINLY 100-
105 WED W/S OF BAY...EXCEPT M-U 90S FAR NE NC AND ERN SHR (THOUGH
SBY COULD TAKE A RUN AT 100 AND OXB WILL ONLY BE ARND 90 (SRLY
FLOW PROMOTING A SEA BREEZE THERE). EXECPTION TO HOTTEST DAY BEING TUE
IS OVER SE CWA WHERE WED WILL BE HOTTEST...AS CORE OF WARM POOL IS
OVERHEAD THEN...PLUS LESS HEIGHT FALLS THEN FURTHER WEST. AS FAR
AS HEAT INDICIES XPCT HEAT INDICIES 111-120 ACRS ENTIRE CWA XCPT
OUTER BANKS CURRITUCK (105 TO 110) AND MD BEACHES (ARND 105). SO
W/ LOWS GENLY M70S-A80 TONIGHT AND TUE NIGHT WILL ISSUE EXCESSIVE
HEAT WARNING FOR TUE AND WED...XCPT HEAT ADVISORY FOR NC OUTER
BANKS...AND NOTHING FOR MD BEACHES (THANKS FOR COORD PHI AND MHX).
CURRENT HEAT ADVISORY WILL BE EXTENDED OVERNIGHT UNTIL BEGINNING
OF EXCESSIVE HEAT WARNING TOMORROW MORNING.

AS FOR FRONT...ALL MODELS SUGGESTING CORE OF MOISTURE AND FORCING
ALONG AND BEHIND FRONT...W/ ONLY NAM PUTTING ANY PRECIP WELL OUT
AHEAD OF IT. FOR NOW ONLY HAVE SLGT CHC POPS LATE WED AFTN (XCPT
DRY FAR SE)...THEN GRAD PUSH CHC POPS SE WED NIGHT. FRONT IS SLOW
TO PUSH INTO CWA THU/THU NIGHT...SO CHC POPS THU AND THU NIGHT.
EVEN W/ SLOW MOTION OF FRONT SHLD BE ENGH CLOUD COVER AHEAD OF IT
TO HAVE TEMPS M80S N TO A 90 S THU. QUITE A RANGE OF LOWS (FOR
MIOD JULY) THU NIGHT...MID 60S NW/MD ERN SHR TO LWR 70S FAR S
(STILL AHEAD OF FRONT).

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
USED BLEND BETWEEN GFS AND ECMWF TO APPROX PATH OF FRONT. HAVE IT
SLOWLY SINKING S FRI THRU CWA (CHC POPS)...AND FINALLY TO S BY SAT
MORN (CHC POPS NW 1/3 LATE FRI NGT...CHC POPS ELSEWHERE. FRONT
SHOULD STAY JUST TO OUR S SAT-MON W/ WAVES OF LOW PRES RIDING
ALONG IT. AS A RESULT...GIVEN UNCERTAINITY IN FRONTAL PLACEMENT (3
DAY SHIFTS...3 DIFFERNET ANSWERS EACH DAY)...AND IN TIMING ANY
WAVES ALONG IT...AHVE OPTED FOR CHC POPS SE 1/2 AND SLGT CHC POPS
NW 1/2...(W/ SLGT CHC POPS GARD EXPANDING THRU MON). TEMPS BELOW
NRML...GENLY L-M 80S FOR HIGHS AND LOWS M-U 60S).

&&

.AVIATION...
VFR...TONIGHT...EXCPT FOR MVFR POSS IFR IN ANY ISO TSTM THIS
EVENING...THEN MVFR IN HZ TOMORROW THRU EARLY EVENING.

&&

.MARINE...
XPCT/SEAS TO REMAIN SUB-SMALL CRAFT...THOUGH COULD APPROACH SCA WINDS
TONIGHT AND TUE NIGHT ACRS NRN BAY AS NOCTURNAL LOW LEVL JET SETS
UP OVER BAY (TYPICAL OF THESE TYPES OF FLOW REGIEMS)...BUT FOR NOW
AM PLAYING JUST BELOW SCA...AS STRENGTH OF JET IS DIFFICULT TO PREDICT.

&&

.CLIMATE...
LAST TIME RIC HIT 100 OR HIGHER WAS AUG 23 2002 AND ORF JUL 15
1995 (DONT HAVE READY ACCESS TO TOO MUCH HISTORICAL DATA FOR ECG
OR SBY...BUT NEITHER HAS HIT 100 SINCE AT LEAST 2000 AND A STAFF
MEMBER WHO HAS BEEN HERE SINCE THE OFFICE OPENED IN 1994 CANNOT
RECALL EITHER HITTING 100 SINCE THEN).

LAST TIME RICHMOND REACHED 100+ ON CONSECUTIVE DAYS WAS JUL 1993
AND AT NORFOLK AUG 1977.

LAST TIME RIC REACHED 101 WAS AUG 2002...THE LAST TIME TO 102 WAS
JUL 1998...THE LAST TIME TO 103/104/105 WAS JUL 1977.

GIVEN THE FCST RECORD HIGH TEMPS ARE POSSIBLE TUE AND WED WITH
MOST LIKELY OCCURANCE BEING TUE.

RECORDS FOR TUE-WED (26-27 JUL)

       26TH   27TH        ALL TIME REC HIGH
RIC 100 - 1930101 - 1940107 AUG 6  1918
ORF  99 - 1987*102 - 1940105 AUG 7  1918
SBY  98 - 1929100 - 1940106 JUL 21 1929 AND AUG 7  1918
ECG  99 - 1949100 - 1940 107 JUL 18 1946

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY FOR MDZ021>024 UNTIL 11 AM TUESDAY.
  ...EXCESSIVE HEAT WARNING FOR MDZ021>024 FROM 11 AM TUESDAY TO 9
     PM WEDNESDAY.
NC...EXCESSIVE HEAT WARNING FOR NCZ012>017-030>032 FROM 11 AM
     TUESDAY TO 9 PM WEDNESDAY.
  ...HEAT ADVISORY FOR NCZ012>017-030>032 UNTIL 11 AM TUESDAY.
  ...HEAT ADVISORY FOR NCZ102 FROM 11 AM TUESDAY TO 9 PM WEDNESDAY.
VA...EXCESSIVE HEAT WARNING FOR VAZ048-049-060>100 FROM 11 AM
     TUESDAY TO 9 PM WEDNESDAY.
  ...HEAT ADVISORY FOR VAZ048-049-060>100 UNTIL 11 AM TUESDAY.
MARINE...NONE.
&&

SHORT/LONG TERM AND CLIMATE...MALOIT
AVIATION/MARINE...NS
Hazardous weather outlook, Jul 25, 5:48 AM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 AM EDT MON JUL 25 2005

NCZ012>017-030>032-VAZ048-049-060>097-261100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
648 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...EAST CENTRAL VIRGINIA...NORTHEAST NORTH CAROLINA...
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY HAS BEEN ISSUED FROM NOON TODAY THROUGH 9 PM THIS
EVENING. HEAT INDICES ARE EXPECTED TO TOP OUT FROM AROUND 105 TO
NEAR 110 DURING THE MID AND LATE AFTERNOON. FOR FURTHER DETAILS...
PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE (WBCNPWAKQ).

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WATCH CONTINUES FOR TUESDAY...AND HAS ALSO BEEN
EXTENDED THROUGH EARLY WEDNESDAY EVENING. HIGH TEMPERATURES BOTH
TUESDAY AND WEDNESDAY ARE EXPECTED TO TOP OUT BETWEEN 100 AND 105
DEGREES. WHEN COMBINED WITH THE EXPECTED HUMIDITY LEVELS...HEAT
INDICES WILL RANGE FROM 110 TO NEAR 120 DEGREES TUESDAY AND
WEDNESDAY AFTERNOON. FOR FURTHER DETAILS...PLEASE REFER TO THE
LATEST URGENT WEATHER MESSAGE FROM THE NATIONAL WEATHER SERVICE
(WBCNPWAKQ).

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ021>024-261100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
648 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY HAS BEEN ISSUED FROM NOON TODAY THROUGH 9 PM THIS
EVENING. HEAT INDICES ARE EXPECTED TO TOP OUT AROUND 105 DURING THE
MID AND LATE AFTERNOON. FOR FURTHER DETAILS...PLEASE REFER TO THE
LATEST URGENT WEATHER MESSAGE FROM THE NATIONAL WEATHER SERVICE
(WBCNPWAKQ).

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WATCH CONTINUES FOR TUESDAY...AND HAS ALSO BEEN
EXTENDED THROUGH EARLY WEDNESDAY EVENING. HIGH TEMPERATURES BOTH
TUESDAY AND WEDNESDAY ARE EXPECTED TO TOP OUT IN THE MID TO UPPER 90S.
WHEN COMBINED WITH THE EXPECTED HUMIDITY LEVELS...HEAT INDICES
WILL BE AROUND 110 DEGREES TUESDAY AND WEDNESDAY AFTERNOON. FOR
FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ025-261100-
MARYLAND BEACHES-
648 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE EASTERN
SHORE...DUE IN LARGE PART TO SOUTHEASTERLY SWELLS FROM TROPICAL
STORM FRANKLIN WELL EAST OF THE GEORGIA COAST. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST SURF ZONE FORECAST FROM THE
NATIONAL WEATHER SERVICE (WBCSRFAKQ).

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ099-100-261100-
ACCOMACK-NORTHAMPTON VA-
648 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.

DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY HAS BEEN ISSUED FROM NOON TODAY THROUGH 9 PM THIS
EVENING. HEAT INDICES ARE EXPECTED TO TOP OUT AROUND 105 DURING THE
MID AND LATE AFTERNOON. FOR FURTHER DETAILS...PLEASE REFER TO THE
LATEST URGENT WEATHER MESSAGE FROM THE NATIONAL WEATHER SERVICE
(WBCNPWAKQ).

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG
THE EASTERN SHORE...DUE IN LARGE PART TO SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN WELL EAST OF THE GEORGIA COAST. FOR
FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WATCH CONTINUES FOR TUESDAY...AND HAS ALSO BEEN
EXTENDED THROUGH EARLY WEDNESDAY EVENING. HIGH TEMPERATURES BOTH
TUESDAY AND WEDNESDAY ARE EXPECTED TO TOP OUT IN THE MID TO UPPER 90S.
WHEN COMBINED WITH THE EXPECTED HUMIDITY LEVELS...HEAT INDICES
WILL BE AROUND 110 DEGREES TUESDAY AND WEDNESDAY AFTERNOON. FOR
FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ098-261100-
VIRGINIA BEACH-
648 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.

DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY HAS BEEN ISSUED FROM NOON TODAY THROUGH 9 PM THIS
EVENING. HEAT INDICES ARE EXPECTED TO TOP OUT AROUND 105 DURING THE
MID AND LATE AFTERNOON. FOR FURTHER DETAILS...PLEASE REFER TO THE
LATEST URGENT WEATHER MESSAGE FROM THE NATIONAL WEATHER SERVICE
(WBCNPWAKQ).

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG
THE EASTERN SHORE...DUE IN LARGE PART TO SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN WELL EAST OF THE GEORGIA COAST. FOR
FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WATCH CONTINUES FOR TUESDAY...AND HAS ALSO BEEN
EXTENDED THROUGH EARLY WEDNESDAY EVENING. HIGH TEMPERATURES BOTH
TUESDAY AND WEDNESDAY ARE EXPECTED TO TOP OUT IN THE UPPER 90S. WHEN
COMBINED WITH THE EXPECTED HUMIDITY LEVELS...HEAT INDICES WILL
RANGE FROM 110 TO 115 DEGREES TUESDAY AND WEDNESDAY AFTERNOON. FOR
FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ102-261100-
OUTER BANKS CURRITUCK-
648 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE EASTERN
SHORE...DUE IN LARGE PART TO SOUTHEASTERLY SWELLS FROM TROPICAL
STORM FRANKLIN WELL EAST OF THE GEORGIA COAST. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST SURF ZONE FORECAST FROM THE
NATIONAL WEATHER SERVICE (WBCSRFAKQ).

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY ARE EXPECTED TO TOP
OUT IN THE MID 90S. WHEN COMBINED WITH THE EXPECTED HUMIDITY
LEVELS...HEAT INDICES WOULD RANGE FROM 105 TO 110 DEGREES BOTH
TUESDAY AND WEDNESDAY AFTERNOON. AS A RESULT...A HEAT ADVISORY
MAY BE REQUIRED ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>632-650-652-654-656-658-670-261100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
648 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HURLEY

In the hours before

Special weather statement, Jul 25, 6:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT MON JUL 25 2005

VAZ063-064-260100-
HANOVER-CAROLINE-
INCLUDING THE CITY OF...ASHLAND
758 PM EDT MON JUL 25 2005

...STRONG THUNDERSTORMS ARE TRACKING INTO NORTHERN HANOVER AND
CAROLINE COUNTIES...

AT 755 PM...RADAR SHOWED STRONG THUNDERSTORMS IN SPOTSYLVANIA
COUNTY...MOVING SOUTHEAST AT 20 MPH. THE STORMS WILL AFFECT NORTHERN
HANOVER COUNTY...AND WESTERN CAROLINE COUNTY THROUGH 9 PM.

THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS TO 40 MPH. IF YOU ARE OUTSIDE AND CAN
HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. SEEK
SAFE SHELTER UNTIL THE STORMS PASS.

NS

The radar

The Sterling radar (KLWX), 117 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hanover

When
July 25, 8:00 PM EST
Where
Hanover County, Beaver Dam
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.933, -77.650

Trees down.

Thunderstorm Wind, Henrico

When
July 25, 8:45 PM EST
Where
Henrico County, Highland Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
37.550, -77.333

Numerous large branches down. Tree down on house.

Thunderstorm Wind, Henrico

When
July 25, 9:10 PM EST
Where
Henrico County, Sandston
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
37.517, -77.317

Several four inch diameter branches down near Interstate 295 and Route 64 Intersection. Widespread power outages.

Thunderstorm Wind, Surry

When
July 25, 9:51 PM EST
Where
Surry County, Claremont
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
37.233, -76.950

Large tree down on Mancha Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470697, 5470699, 5470698, 5470700.